Hail, Kit Carson
- When
- July 10, 4:45 PM MST
- Where
- Kit Carson County, 11 mi SSW of Stratton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.150, -102.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 12:44 PM MST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 144 PM MDT SUN JUL 10 2005 .DISCUSSION... 12Z UPPER AIR DATA AND WV IMAGERY INDICATED CWA WAS UNDER RATHER WEAK FLOW ALOFT AND MAINLY UNDER THE INFLUENCE OF H500 RIDGE. MAIN BELT OF WESTERLIES RUNNING MAINLY FROM NORTHERN CALIFORNIA INTO WESTERN NORTH DAKOTA. STRONG JET STREAK.SHORT WAVE WAS NOTED OVER SOUTHER IDAHO NORTHERN UTAH. MODELS OVERALL INITIALIZED PRETTY WELL AROUND AND UPSTREAM OF THE CWA. TONIGHT...PRIMARY CONCERN WILL BE THUNDER CHANCES...MAINLY ACROSS NORTHWEST CWA. UNLIKE PAST FEW DAYS WHERE THUNDER WAS PRIMARILY DRIVEN BY SFC AND TERRAIN FEATURES UNDER UPPER RIDGE...SHORT WAVE THAT WAS LOCATED OVER IDAHO AND UTAH WILL GRAZE NORTHWEST PORTIONS OF THE CWA. ANOTHER SHORT WAVE WAS NOTED IN THE WV IMAGERY AT 18Z ACROSS SOUTHWEST KANSAS AND WAS DRIFTING NORTH. BOTH H500 VORT FIELDS AND TROPOPAUSE FIELDS INDICATE NORTHERN WAVE WILL SPLIT SOMEWHAT...WITH PORTION RIDING OVER THE RIDGE AND OTHER UNDERCUTTING RIDGE AND DIVING SOUTH THROUGH CWA OVERNIGHT. DESPITE UPPER SUPPORT...LLJ SEEMS MORE FOCUSED ALONG FRONT SLIDING DOWN FROM THE DAKOTAS AND LOOKS LIKE PARCELS WILL HAVE 75-125 J/KG OF ELEVATED CINH TO OVERCOME FOR ANYTHING TO FIRE OFF TONIGHT. SO FOR NOW WILL ONLY CARRY POPS FOR THE FIRST PART OF TONIGHT ACROSS THE WEST. MONDAY/MONDAY NIGHT...RATHER TRICKY PRECIP FORECAST IN STORE AS ETA/GFS/RUC13 ALL BRING BOUNDARY DOWN FROM THE DAKOTAS IN THE MORNING...ALTHOUGH THEY VARY GREATLY ON PRECIP /TIMING/COVERAGE/LOCATION. CONVECTIVE INHIBITION AHEAD OF THE FRONT IS QUITE HIGH (75-200 J/KG) THROUGH 18Z. AM THINKING THAT CAP MAY BE TO STRONG AHEAD OF THE FRONT TO FIRE OFF ANY STORMS...BUT SOUNDINGS SHOW A LITTLE BIT OF COOLER MID LEVEL AIR FILTERING IN BEHIND THE FRONT WHICH SHOULD WEAKEN THE CAP ENOUGH TO DEVELOP A FEW POST FRONTAL STORMS. ANOTHER H500 VORT LOBE IS BEING PICKED UP BY BOTH THE ETA/GFS SHOULD PROVIDE THE UPPER LEVEL SUPPORT TO GET A BIT MORE THAN ISOLATED COVERAGE. AM NOT REAL KEEN ON ANY PARTICULAR MODELS QPF...BUT WITH THE COMBINATION OF A WEAK FRONT AND UPPER WAVE..THINK LOW CHC POPS ARE WARRANTED. TUESDAY-WEDNESDAY...FOR THIS PERIOD DECIDED TO FOLLOW GFS SOLUTION AS ITS BEEN VERY CONSISTENT FOR THE PAST FEW DAYS. WEAK UPSLOPE FLOW REGIME LOOKS TO BE THE PRIMARY WEATHER MAKER ON TUESDAY AS SFC RIDGE AXIS SITS TO THE NORTH. MAIN QUESTION IS WHETHER OR NOT ANYTHING WILL FIRE OFF ON THE HIGHER TERRAIN DURING THE AFTERNOON. GFS DEVELOPS FAVORABLE INSTABILITY SET UP FOR THIS...BUT STEERING WINDS BEING OUT OF THE NORTH WOULD LIKELY LIMIT MUCH DEVELOPMENT PAST THE KS/CO BORDER. BOTH THE ETA/GFS HINT AT ANOTHER SUBTLE SHORT WAVE DROPPING SOUTH AROUND THE RIDGE. BOTH MODELS PICK UP ON THIS ON THE H400 PV FIELD...WITH THE GFS HAVING A RATHER STRONG PV MAX CROSSING THE CWA AT 00Z. WITH UPSLOPE FLOW AND A SHORT WAVE...THINK AT LEAST ISOLATED POPS ARE WARRANTED. BY WEDNESDAY SUBSIDENCE AND MID LEVEL WARMING ASSOCIATED WITH AMPLIFYING RIDGE SHOULD BEGIN A PERIOD OF QUIET WEATHER ACROSS GLD CWA. DID BACK OF ON BOTH HIGHS AND LOWS A BIT AS OVERNIGHT SFC PRESSURE FIELD INDICATES RATHER WEAK WINDS WHICH SHOULD ALLOW MORE COOLING THEN THE LAST FEW DAYS...AND UPSLOPE WINDS AND A BIT COOLER TEMPS ALOFT SHOULD ALSO INHIBIT HIGHS A BIT. IN THE EXTENDED...NOT A LOT OF CHANGES NEEDED TO GOING FORECAST WITH LARGE H500 RIDGE FIRMLY OVER THE CWA. MEDIUM RANGE MODELS TRYING TO HINT AT RIDGE FLATTENING AS WEAK FRONT DROPS INTO NEBRASKA BY THE WEEKEND. 06Z GFS VERY AGGRESSIVE WITH THIS FEATURE...WHILE 00Z AND ECMWF MUCH SLOWER WITH BOUNDARY. ENSEMBLES FAVOR THE SLOWER SOLUTION WHICH WOULD TEND TO MAKE A BIT MORE SENSE WITH EXPECTED STRENGTH OF THE RIDGE. THEREFORE KEPT A WARM AND DRY FORECAST THROUGH THE EXTENDED...WITH LITTLE DAY TO DAY VARIATIONS IN TEMPERATURE. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && JRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SUN JUL 10 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1047 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING WEST OF A LINE FROM BENKELMAN NEBRASKA TO CHEYENNE WELLS COLORADO. AS TEMPERATURES RISE INTO THE 90S THIS AFTERNOON...MOISTURE AND INSTABILITY WILL BE FOCUSED ALONG A SURFACE TROUGH IN EASTERN COLORADO. IN ADDITION...A WEAK DISTURBANCE ALOFT WILL BE PASSING OVER NORTHERN SECTIONS OF THE TRI-STATE REGION LATE TODAY AND WILL ASSIST IN THUNDERSTORM DEVELOPMENT ALONG THE SURFACE TROUGH. STORMS WILL MOVE SLOWLY NORTHEAST AND MAY DRIFT INTO EXTREME SOUTHWEST NEBRASKA. ANY THUNDERSTORMS THAT FORM MAY HAVE GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE REGION MONDAY EVENING FOLLOWING A WEAK FRONT ACROSS THE REGION. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FS
The Goodland radar (KGLD), 88 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458145.